Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 169, NWS Topeka, KS

September 30, 2014Cloud County, Ottawa County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Sep 30, 2014, 6:37 PM CDT for Cloud County, Ottawa County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2014, 6:37 PM CDT (23:37 UTC)
Expired
Sep 30, 2014, 7:15 PM CDT
In force
38 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Cloud County, KS, Ottawa County, KS

The radar

The Grand Island radar (KUEX), 126 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 11.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WUUS53 KTOP 302337
SVRTOP
KSC029-143-010015-
/O.NEW.KTOP.SV.W.0169.140930T2337Z-141001T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
637 PM CDT TUE SEP 30 2014

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
  NORTHWESTERN OTTAWA COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 715 PM CDT

* AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARNARD...  
  AND MOVING EAST-NORTHEAST AT 30 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ADA...GLASCO AND DELPHOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3930 9793 3935 9793 3946 9764 3916 9762
      3915 9793 3930 9794
TIME...MOT...LOC 2337Z 252DEG 26KT 3920 9801

HAIL...1.75IN
WIND...60MPH

$$

GARGAN
3 follow-up statements
762 
WWUS53 KTOP 302350
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
650 PM CDT TUE SEP 30 2014

KSC029-143-010015-
/O.CON.KTOP.SV.W.0169.000000T0000Z-141001T0015Z/
OTTAWA-CLOUD-
650 PM CDT TUE SEP 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CLOUD AND NORTHWESTERN OTTAWA COUNTIES UNTIL 715 PM CDT...

AT 648 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF 
ADA...AND MOVING EAST-NORTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GLASCO AND DELPHOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3930 9793 3935 9793 3946 9764 3916 9762
      3915 9793 3930 9794
TIME...MOT...LOC 2350Z 252DEG 26KT 3923 9789

HAIL...1.75IN
WIND...60MPH

$$

GARGAN
550 
WWUS53 KTOP 302357
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
657 PM CDT TUE SEP 30 2014

KSC029-143-010015-
/O.CON.KTOP.SV.W.0169.000000T0000Z-141001T0015Z/
OTTAWA-CLOUD-
657 PM CDT TUE SEP 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CLOUD AND NORTHWESTERN OTTAWA COUNTIES UNTIL 715 PM CDT...

AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST 
OF DELPHOS...AND MOVING EAST-NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DELPHOS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3924 9792 3931 9789 3934 9787 3946 9764
      3916 9762 3915 9793
TIME...MOT...LOC 2356Z 252DEG 26KT 3924 9784

HAIL...1.25IN
WIND...60MPH

$$

GARGAN
871 
WWUS53 KTOP 010007
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
707 PM CDT TUE SEP 30 2014

KSC029-143-010017-
/O.EXP.KTOP.SV.W.0169.000000T0000Z-141001T0015Z/
OTTAWA-CLOUD-
707 PM CDT TUE SEP 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLOUD AND
NORTHWESTERN OTTAWA COUNTIES WILL EXPIRE AT 715 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 3924 9792 3931 9789 3934 9787 3946 9764
      3916 9762 3915 9793
TIME...MOT...LOC 0007Z 252DEG 26KT 3926 9774

$$

GARGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 3:34 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Sep 30, 3:34 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
334 PM CDT Tue Sep 30 2014

.SHORT TERM...(This Evening through Wednesday)
Issued at 330 PM CDT TUE SEP 30 2014

Broad long wave trough continues a slow progression east today as a
very strong short wave trough has surged into South Dakota and then
slowed today. Several weaker short wave troughs are moving through
the flow of the main system with influence as far east as north
central Kansas. One upstream wave evident in central CO will
influence the area tonight while a much stronger short wave and
attendant jet streak was evident in water vapor in central Utah back
into northern CA...and will impact the area on Wednesday. At the
surface, scattered showers and embedded thunderstorms continued much
of the day over north central KS. Here, a zone of weak low level
convergence has been in place, extending from a surface low on the
OK panhandle northeast and then arcing back to the central SD
surface low. Modest instability of 1000-1500 J/kg has developed just
west and southwest of this precip in central KS where there has been
more ample sunshine today.

Through Tonight:
Current shower and t-storm activity in northern KS will gradually
shift northeast and remain un-impressive. However, additional storms
are expected to continue to develop from north central KS back to
the SW amidst the modest instability. Effective shear of 40+ kts
will be sufficient for storm organization in areas with sufficient
instability. Mid level lapse rates are weak though, and it seems
that it will be rather difficult to get a strong updraft...the
exception being if supercell structure can develop. Also, as this
activity moves east through the evening and overnight, it will
encounter weakening instability even of the elevated variety. While
severe weather is thus unlikely overnight, the LLJ will focus over
the area with substantial 850 hPa moisture transport locally. After
4 AM, the LLJ will veer a bit and may become favorable for a slow
backbuilding situation in northeast KS and perhaps a training
situation prior to the backbuilding. This in combination with PW
values in the 80-90th percentile for this time of year suggests
heavy rain likely. Flash flood guidance is quite high (3-4" in 6
hours) so will not issue a flash flood watch at this time, but
certainly can not rule out a bit of flash flooding especially around
sunrise.

Wednesday - Wednesday Evening:
This period remains complicated. There is potential for severe
weather across the area but a bit of uncertainty in how severe it
will be and where the preferred locations will be. The current
thinking, subject to change, is this:

Morning thunderstorms, still potentially exhibiting some
backbuilding and heavy rain characteristics will continue but shift
east of the area by around noon as weak large-scale subsidence
overspreads the area in the wake of a short wave trough. Clouds may
or may not break up a bit, but the interesting thing is that it
seems that moderate instability of 1500+ J/kg of CAPE will develop
even if clouds don't break up as the driving factor for increased
instability will be an influx of low level moisture (upper 60s
dewpoints). IF breaks in the clouds allow for more heating, the
severe threat seems likely to increase from an already elevated
state. A surface low will intensify over central KS by afternoon
with a synoptic warm front/inverted trough is likely to extend
northeast across north central KS. A punch of dry air will wrap
south of the surface low into south central KS by early evening
while an intense upper jet streak moves into the area for the
evening as well. Low level winds up to 800 hPa will back in advance
of the intensifying sfc low by late afternoon, greatly intensifying
the low level helicity over eastern KS (and to a lesser extent
northern KS) by evening. Some model guidance indicates that outflow
boundaries from early day convection may play a role in the
afternoon convective evolution but this remains uncertain. If
outflow boundaries exist, they would certainly become a focus for
initiation and enhanced vorticity. Wherever storms develop during the
late afternoon and evening hours, the likely storm mode is discrete
to semi-discrete supercells with all hazards possible. The tornado
threat appears to be maximized in east central KS between 6 PM and
10 PM while still possible on either side of that window and to a
lesser extent in northern KS. Given the magnitude of low level
shear/SRH in conjunction with the strong deep shear, a few strong
tornadoes may be possible. Inhibition will increase by late evening
with a decreasing potential for surface based storms...and thus
decreasing tornado potential...although still non-zero through
midnight. Wind and hail potential will continue through the period
with any organized storms, and localized heavy rain/flash flooding
will also be possible but more dependent upon training as storms
should be progressive.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 330 PM CDT TUE SEP 30 2014

By 06Z Friday widespread showers and thunderstorms should be
ongoing. A strong low level jet will persist mainly across the
southeastern half of the forecast area. Although the better
convergence on the the nose of the jet could push into MO during the
pre-dawn hours. By sunrise the sfc front should be located along or
just west of the KS turnpike. The ECMWF is still the fastest
solution with the progression and timing of the front. During this
timeframe the main trough and shortwave energy eject into the
central and southern plains supplying plenty of large scale lift. A
majority of the models still depict a decent amount of elevated
instability, and the deep layer shear increases to 50-60 kts
therefore storms in the morning could still be capable of producing
large hail.

By late morning instability ahead of the front increases
significantly, and soundings show a brief window for surface
convection by noon mainly across east central KS. As the main trough
passes over central KS thunderstorm coverage increases along the
front, and expect that given cape around 3000 j/kg and 50 kts of
deep layer shear there is a risk for severe. The severe threat will
quickly diminishes once the front leaves the area, which should exit
sometime in the early afternoon. If the ECMWF solution is correct
the front should clear our area by noon limiting the severe
convection. Behind the front weak instability across north central
KS will limited thunder, but expect an expansive area of rain
associated with the trough axis moves through far north central KS.
Most of the activity exits by 00Z Friday as strong northwest flow
advects cooler air into the region. By 12Z Saturday morning dew
points may be in the upper 20s. With a pressure gradient still
present mixing could prevent the temps from completely bottoming
out. Therefore have morning lows in the upper 30s to low 40s, and
the possibility of frost. Forecast still remains dry with northwest flow
aloft and temperatures rebounding early next week.

&&

.AVIATION...(For the 18Z TAFs through 18Z Wednesday Afternoon)
Issued at 1233 PM CDT TUE SEP 30 2014

Main issue through the period will be timing and intensity of
TS. Area of storms west of MHK should stay west in the short
term. May see additional development near MHK through the rest of
the afternoon. Any TS would have VFR cigs with short periods of
lower VIS. While there is a chance of TS through the evening, most
likely timing of TS with more persistent IFR VIS and occasional
lower CIGS is expected after 05Z (MHK) and 09Z (TOP/FOE) with
+TSRA possible. These storms should exit the area between 15Z-18Z.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Barjenbruch
LONG TERM...Sanders
AVIATION...Barjenbruch
Hazardous weather outlook, Sep 30, 3:48 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
348 PM CDT TUE SEP 30 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-012100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
348 PM CDT TUE SEP 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STORMS WILL DEVELOP OVER CENTRAL KANSAS THIS AFTERNOON
AND MOVE EAST THROUGH THE EVENING AND OVERNIGHT HOURS. A FEW
STORMS MAY BECOME STRONG TO SEVERE WITH HAIL AND DAMAGING WINDS
POSSIBLE IN NORTH CENTRAL KANSAS THROUGH 9 PM. THESE STORMS WILL
WEAKEN A BIT OVERNIGHT AS THEY MOVE INTO EASTERN KANSAS BUT MAY
PRODUCE LOCALLY HEAVY RAINFALL WITH A SMALL CHANCE FOR LOCALIZED
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED MORNING STORMS WILL MOVE EAST OF THE AREA BY NOON.
ADDITIONAL STORMS ARE EXPECTED TO DEVELOP DURING THE LATE
AFTERNOON HOURS AND CONTINUE INTO THE EVENING. THESE STORMS ARE
EXPECTED TO DEVELOP AS SUPERCELLS WITH LARGE HAIL...DAMAGING
WINDS...AND A FEW TORNADOES POSSIBLE ACROSS THE ENTIRE AREA. THE
GREATEST POTENTIAL FOR TORNADOES CURRENTLY APPEARS TO BE IN EAST
CENTRAL KANSAS BETWEEN 5 PM AND 10 PM. ADDITIONAL STORMS WILL MOVE
INTO THE AREA FROM THE WEST AFTER MIDNIGHT...WITH A FEW STRONG
STORMS POSSIBLE AFTER MIDNIGHT AS WELL.

THERE IS A SLIGHT RISK FOR SEVERE STORMS DURING THE EARLY
AFTERNOON HOURS THURSDAY FOR AREAS EAST OF THE KANSAS TURNPIKE.
THE MAIN THREAT WILL BE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION WILL BE NEEDED
WEST OF HIGHWAY 77 THIS EVENING.

In the hours before

Special weather statement, Sep 30, 4:32 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
432 PM CDT TUE SEP 30 2014

KSZ021-034-302200-
CLAY-OTTAWA-
432 PM CDT TUE SEP 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTTAWA AND CLAY
COUNTIES...

THROUGH 500 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 35
MPH ACROSS PORTIONS OF NORTHEASTERN OTTAWA AND CLAY COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL...STRONG WINDS AROUND 50
MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD
BE AFFECTED INCLUDE OAK HILL...IDANA AND CLAY CENTER.

&&

LAT...LON 3931 9742 3931 9737 3936 9737 3948 9724
      3932 9702 3912 9739 3925 9749
TIME...MOT...LOC 2132Z 223DEG 34KT 3920 9739

GARGAN
Special weather statement, Sep 30, 5:00 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
500 PM CDT TUE SEP 30 2014

KSZ021-022-302230-
CLAY-RILEY-
500 PM CDT TUE SEP 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RILEY AND EASTERN
CLAY COUNTIES...

THROUGH 530 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40
MPH ACROSS PORTIONS OF NORTHWESTERN RILEY AND EASTERN CLAY COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING PEA SIZE HAIL...STRONG WINDS OF 40 TO 50
MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD
BE AFFECTED INCLUDE CLAY CENTER...GREEN AND LEONARDVILLE.

&&

LAT...LON 3936 9674 3920 9719 3939 9727 3957 9695
      3957 9690
TIME...MOT...LOC 2159Z 230DEG 35KT 3933 9714

GARGAN
Special weather statement, Sep 30, 5:33 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
533 PM CDT TUE SEP 30 2014

KSZ010-022-023-302300-
MARSHALL-POTTAWATOMIE-RILEY-
533 PM CDT TUE SEP 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RILEY...NORTHWESTERN
POTTAWATOMIE AND SOUTHWESTERN MARSHALL COUNTIES...

THROUGH 600 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40
MPH ACROSS PORTIONS OF NORTHWESTERN RILEY...NORTHWESTERN
POTTAWATOMIE AND SOUTHWESTERN MARSHALL COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
PEA TO PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN
AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE RANDOLPH AND OLSBURG.

&&

LAT...LON 3941 9645 3931 9691 3947 9696 3957 9683
      3957 9681 3959 9681 3968 9669
TIME...MOT...LOC 2232Z 233DEG 33KT 3940 9687

GARGAN
Special weather statement, Sep 30, 5:58 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
558 PM CDT TUE SEP 30 2014

KSZ010-022-023-302330-
MARSHALL-POTTAWATOMIE-RILEY-
558 PM CDT TUE SEP 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL RILEY...
NORTHWESTERN POTTAWATOMIE AND SOUTHEASTERN MARSHALL COUNTIES...

THROUGH 630 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 35
MPH ACROSS PORTIONS OF NORTH CENTRAL RILEY...NORTHWESTERN
POTTAWATOMIE AND SOUTHEASTERN MARSHALL COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
PENNY TO NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH...HEAVY
RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE BLAINE...WHEATON...VERMILLION AND LILLIS.

&&

LAT...LON 3976 9625 3957 9624 3957 9623 3945 9622
      3939 9668 3956 9673
TIME...MOT...LOC 2257Z 236DEG 30KT 3946 9665

GARGAN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 4:32 PM CDTSpecial Weather StatementTOPClay28 min
Sep 30, 5:00 PM CDTSpecial Weather StatementTOPClay30 min
Sep 30, 5:33 PM CDTSpecial Weather StatementTOPRiley27 min
Sep 30, 5:58 PM CDTSpecial Weather StatementTOPMarshall32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.